Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 19, NWS Paducah, KY

June 22, 2015Spencer County, Warrick County, Indiana

NWS Paducah, KY issued this flash flood warning at Jun 22, 2015, 4:21 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 4:21 AM CDT (09:21 UTC)
Expired
Jun 22, 2015, 7:15 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Spencer County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:20 AM CDTFLASH FLOOD1 N Chrisney, INWATER OVER THE ROAD AT THE INTERSECTION OF OLD HWY 231 AND CR 1000N...AT EAST FORK LITTLE PIGEON CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WGUS53 KPAH 220921
FFWPAH
INC147-173-221215-
/O.NEW.KPAH.FF.W.0019.150622T0921Z-150622T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
421 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SPENCER COUNTY IN SOUTHWESTERN INDIANA...
  CENTRAL WARRICK COUNTY IN SOUTHWESTERN INDIANA...

* UNTIL 715 AM CDT
    
* AT 420 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOONVILLE...NEWBURGH...SANTA CLAUS...DALE...GRANDVIEW...
  FOLSOMVILLE...CHRISNEY...TENNYSON AND GENTRYVILLE.

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3794 8692 3791 8703 3794 8739 3810 8724
      3823 8718 3823 8708 3820 8707 3820 8679
      3814 8680 3812 8679 3812 8681 3810 8677
      3806 8677 3804 8679

$$

DB
1 follow-up statement
443 
WGUS73 KPAH 221031
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
531 AM CDT MON JUN 22 2015

INC147-173-221215-
/O.CON.KPAH.FF.W.0019.000000T0000Z-150622T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER IN-WARRICK IN-
531 AM CDT MON JUN 22 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SPENCER AND CENTRAL WARRICK COUNTIES...

AT 526 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING NEAR 
THE INTERSECTION OF OLD 231 AND 1000 NORTH. THOUGH RAIN HAS NOW 
ENDED ACROSS THE AREA...FLOODING WILL CONTINUE FOR SOME TIME DUE TO 
RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3794 8692 3791 8703 3794 8739 3810 8724
      3823 8718 3823 8708 3820 8707 3820 8679
      3814 8680 3812 8679 3812 8681 3810 8677
      3806 8677 3804 8679

$$

DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:00 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 22, 4:00 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
400 AM CDT MON JUN 22 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 329 AM CDT MON JUN 22 2015

COLD POOL DRIVEN CLUSTER OF STORMS PRODUCING VERY HEAVY RAINFALL
HAS SUSTAINED ITSELF VERY WELL OVER FROM PORTIONS OF SE IL THROUGH
SW IN. THE SYSTEM SHOULD EXIT EARLY TODAY...AND SUBSIDENCE IN THE
WAKE OF THE COMPLEX WILL AID IN KEEPING THE REST OF THE DAY
RAINFREE. THE ONE FLY IN THE OINTMENT WOULD BE IF OUTFLOW BOUNDARY
FROM CURRENT STORMS STALLS SOME WHERE OVER WRN KY LATER THIS
MORNING. THIS COULD KICK OFF SOMETHING DURING THE HEAT OF THE DAY
IN THAT AREA. TEMPS IN THE LOWER TO MID 90S AND DEWPOINTS IN THE
LOWER HALF OF THE 70S WILL PUSH HEAT INDICES INTO THE 100 TO 105
RANGE IN MANY LOCATIONS.

COLD FRONT WILL PUSH SOUTHEAST THROUGH THE PLAINS TODAY AND SHOULD
ENTER THE FORECAST AREA DURING THE DAY TUES. THIS WILL BRING THE
NEXT CHC OF THUNDERSTORMS...ESP IN THE AFTERNOON AND EVENING. WILL
LIKELY HEAT BACK UP INTO THE 90S BEFORE ITS ARRIVAL AND BECOME
QUITE UNSTABLE...SO WILL NEED TO MONITOR FOR SOME STRONG TO
ISOLATED SEVERE STORMS. HOWEVER...SHEAR VALUES NOT AS IMPRESSIVE
AND SHOULD LIMIT SEVERE COVERAGE.

THE FRONT SHOULD THEN WASH OUT OVER THE REGION BY THE TIME WE
HEAD INTO WEDNESDAY AS HIGH PRESSURE ALOFT MAKES A PUSH EAST INTO
THE MID MS/LOWER OHIO RIVER VALLEYS. SHOULD RESULT IN LESS CHANCE
FOR STORMS...ESP CENTRAL/WESTERN FORECAST AREAS. THIS MAY ACTUALLY
BE THE WARMEST DAY OF THE WEEK IF INDEED CONVECTION CAN BE
SUPPRESSED. WOULD NOT BE SURPRISED IF SOME LOCATIONS EVEN TOP 105
ON THE HEAT INDEX.

WILL GO AHEAD AND ISSUE SPECIAL WEATHER STATEMENT WITH THIS
FORECAST PACKAGE TO COVER THE POSSIBILITY FOR MULTIPLE AFTERNOONS
OF 100 TO 105 HEAT INDICES.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 329 AM CDT MON JUN 22 2015

IN THE EXTENDED PERIOD...THE MED RANGE MODELS INDICATE THAT A SFC
BOUNDARY WILL CONTINUE TO BE POISED JUST TO THE NORTH OF THE PAH
FORECAST AREA...WITH HIGHER SFC PRESSURES TO THE SOUTH ALONG WITH
WEAK MID LEVEL FLOW INITIALLY. THIS FEATURE IS PROGGED TO WAVE BACK
AND FORTH THROUGH OUR REGION AS ENERGY IMPULSES IN THE NRN STREAM
WESTERLIES ALOFT ACT ON IT. THIS WILL MEAN THE DEVELOPMENT OF
SCATTERED SHOWERS AND TSTMS FOR ALL OR PARTS OF THE REGION
THROUGHOUT THE EXTENDED PERIOD. HEAT INDICES WILL BE BETWEEN 100 AND
105 THU AFTERNOON OUTSIDE OF TSTM ACTIVITY.

LATE FRI...THE LARGE SCALE MID/UPPER PATTERN AMPLIFIES...AND SHRTWV
ENERGY IS PROGGED TO DIG THROUGH OUR REGION...TENDING TO DEEPEN A
SFC LOW AS IT RAPIDLY MOVES THROUGH THE REGION. A DECENT PCPN SIGNAL
WAS PROVIDED IN THE EXTENDED INITIALIZATION...EVEN GENERATING LIKELY
POPS FRI NIGHT IN THE SWRN IND AREA...WHICH WE STUCK WITH. A LIMITED
AMOUNT OF SEVERE WEATHER CANNOT BE RULED OUT AS AN AIR MASS CHANGE
OCCURS EARLY IN THE WEEKEND.

A DEEP NRLY FLOW REGIME AND LOWER MID LEVEL HEIGHTS ARE FORECAST TO
START UP FOR THE WEEKEND...RESULTING IN RAPIDLY DECREASING POPS AND
A NOTICEABLE DROP IN TEMPS AND DEWPOINTS FOR OUR REGION.&&

.AVIATION...
ISSUED AT 1202 AM CDT MON JUN 22 2015

MAIN CONCERN IS THE KEVV/KOWB AREA...WHERE A THUNDERSTORM COMPLEX
WILL ARRIVE OVERNIGHT. THIS COMPLEX MAY SKIRT JUST NORTH OF THE KOWB
TAF SITE...BUT IT APPEARS KEVV WILL BE DIRECTLY AFFECTED. THE
COMPLEX OF STORMS SHOULD EXIT THESE SITES BY 12Z. OTHERWISE...VFR
CONDITIONS ARE FORECAST AT ALL SITES. WINDS WILL BE FROM THE
SOUTHWEST...OCCASIONALLY GUSTY IN THE MIDDAY AND AFTERNOON HOURS.
SCATTERED CUMULUS CLOUDS WILL FORM BY MIDDAY AND DISSIPATE AROUND
SUNSET.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...GM
LONG TERM...DB
AVIATION...MY
Hazardous weather outlook, Jun 21, 11:24 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1124 PM CDT SUN JUN 21 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-230430-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1124 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL IMPACT THE NORTHEAST CORNER OF THE REGION
OVERNIGHT...MAINLY NORTHEAST OF A FAIRFIELD IL TO OWENSBORO KY
LINE. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE WHERE
STORMS DO OCCUR THROUGH EARLY MONDAY MORNING.

HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL
CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR
ADDITIONAL DETAILS.

FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL
OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS
CANNOT BE RULED OUT ON TUESDAY.

HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING
THE FIRST HALF OF THE WEEK.

FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT OVER PARTS OF
SOUTHWEST INDIANA AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND
WESTERN KENTUCKY.

In the hours before

Local storm report, Jun 21, 10:22 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     BENTON                  38.01N 88.92W
06/21/2015                   FRANKLIN           IL   AMATEUR RADIO

            LARGE TREE DOWN WITH ISOLATED POWER OUTAGES REPORTED.

0544 PM     FLOOD            BENTON                  38.01N 88.92W
06/21/2015                   FRANKLIN           IL   BROADCAST MEDIA

            MINOR STREET FLOODING REPORTED.

0610 PM     TSTM WND DMG     HARRISBURG              37.74N 88.55W
06/21/2015                   SALINE             IL   LAW ENFORCEMENT

            SMALL TREE LIMBS DOWN THROUGHOUT THE COMMUNITY WITH PEA
            SIZE HAIL REPORTED NEAR THE MIDDLE SCHOOL.

0810 PM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
06/21/2015  M1.30 INCH       VANDERBURGH        IN   PUBLIC

            HEAVY RAINFALL REPORTED IN THE ANGEL MOUNDS AREA OF
            EVANSVILLE. MINOR STREET FLOODING REPORTED AS WELL. ONE
            HOUR RAINFALL TOTAL.

0823 PM     HAIL             HENDERSON               37.84N 87.58W
06/21/2015  M1.00 INCH       HENDERSON          KY   PUBLIC

            MULTIPLE REPORTS OF QUARTER SIZE HAIL ON THE NORTH SIDE
            OF TOWN.

0826 PM     HAIL             OWENSBORO               37.76N 87.12W
06/21/2015  M0.88 INCH       DAVIESS            KY   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED IN THE WESTERN PART OF DAVIESS
            COUNTY.

0844 PM     FLOOD            OWENSBORO               37.76N 87.12W
06/21/2015                   DAVIESS            KY   TRAINED SPOTTER

            MINOR STREET FLOODING IN PORTIONS OF THE COMMUNITY.

0856 PM     FLOOD            OWENSBORO               37.76N 87.12W
06/21/2015                   DAVIESS            KY   TRAINED SPOTTER

            SEVERAL STREETS REPORTED WITH LOW LEVLS OF WATER OVER
            THEM.

0858 PM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
06/21/2015  M1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            40 MINUTE RAINFALL TOTAL

0905 PM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
06/21/2015  M1.96 INCH       DAVIESS            KY   AWOS

            AWOS RECORDED ONE HOUR RANFALL TOTAL.

&&

MY
Special weather statement, Jun 22, 3:17 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT MON JUN 22 2015

INZ087-088-KYZ019-220845-
WARRICK IN-SPENCER IN-DAVIESS KY-
317 AM CDT MON JUN 22 2015

...SPECIAL WEATHER STATEMENT...

AT 315 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PAOLI TO
NEAR GRANDVIEW...AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SANTA CLAUS...DALE...GRANDVIEW...CHRISNEY...TROY...GENTRYVILLE AND
WAITMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3804 8679 3800 8677 3799 8686 3793 8694
      3791 8694 3789 8691 3790 8695 3793 8695
      3793 8698 3790 8699 3793 8726 3820 8698
      3820 8679 3812 8681 3810 8677 3806 8677
TIME...MOT...LOC 0815Z 271DEG 43KT 3845 8651 3798 8700

DB

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:37 PM CDTAreal Flood AdvisoryPAHSpencer, Vanderburgh, Warrick113 min
Jun 21, 7:55 PM CDTSevere Thunderstorm WarningPAHSpencer35 min
Jun 21, 8:06 PM CDTSpecial Weather StatementPAHGibson, Pike, Spencer, Warrick39 min
Jun 22, 3:17 AM CDTSpecial Weather StatementPAHSpencer28 min

Nearby

Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.